Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Shello

Need some advise, please.

I'm 17 at the moment and have been suffering from mild/moderate acne for about 4 years. In the past few years I've been taking minocycline for my mild acne which eventually made me clear up in 1 week! Antibiotics were the short-term 'solution' for my mild acne, it made me clear up so much!

However, I have been getting cysts on the bridge of my nose for about 4 times already, the exact same area, while taking antibiotics! I'm so sick of it! I also considered discussing Roaccutane with my dermatologist. I heard that cysts are one of the severe ones? But on the other hand, I'm not sure if I should consider Roaccutane for one cyst on one spot, because I've been told that Roaccutane would be your last resort for severe acne. I've seen people with like 10 cysts and they've taken Roaccutane. Would it be a good idea to consider Roaccutane if the antibiotics have 0% effect?

Share this post


Link to post
Share on other sites

I went on Minocycline and it worked amazing for me at first.. For a few months.. Then it just didn't work as well.

I would advise you to go on Accutane as soon as possible to deal with your acne issue before it gets to the point of threatening to leave you with lasting red marks etc.

Share this post


Link to post
Share on other sites

Thanks for responding. Even though I considered Roaccutane, it frightened me so much. I have no idea if I should take the risk or not.

Share this post


Link to post
Share on other sites

I also went on antibiotics (doxyclycline) and it worked quite well then it seems like your acne becomes immune to it and the drug stops working. I have cystic acne and went on accutane and it has worked very well and from as far as I know is the preferable cure for severe cystic acne.

Share this post


Link to post
Share on other sites

If you are afraid of the side effects, I would recommend you to talk to your derm and have him/her start you off slowly. Maybe start off on 10 or 20mg a day and up to max 40 mg, when your skin is resonably clear, reduce the frequency you take the pill. Maybe 40mg every 2 days and eventually every 3 or even 4 days, depending on the status of your skin by then. If I could do it again I would go this way instead of starting off right at 40 and going up to 80mg everyday in a short period of time. It will keep you clear longer minus the acute side effects of overdosing.

Edited by Michael.C

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×